Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Change of medicines for migraine causing loss of appetite, alternatives - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3354 Questions
User :   What are some antidepressants that have a side effect of loss of appetite? I also have chronic migraines and topamax worked fo me in the past. It quit working now. Are their any other seizure medications to help prevent migraines for me?
Doctor :   Hello
Doctor :   I am Dr XXX here
User :   Hello. Than you for being here.
Doctor :   your welcome
User :   Thank you*
Doctor :   may i know your age and gender please ?
User :   I am a 25 year old female.
Doctor :   So since when you have been experiencing this problem ?
Doctor :   Are you there
User :   Ive had migraines for a total of five years. They come and go; which was why I was taken off of topamax. Depression is a recent ailment for lack of a better term and it has been occuring for two years. Ive tried several antidepressants. I dont seem to respond and I gain weight very quickly with the antidepressants I have tried. alo do nt respond to ny other migraine preventatives.
Doctor :   ok
Doctor :   so at the moment you are not on any medications ?
User :   I am currently taking ritalin for ADHD, an acne medication Bactrim, and stopped taking my antidepressants citolopram and bupropion due to weight gain.
Doctor :   so you are looking for a antidepressant that will also help you lose weight ?
User :   Yes and a migraine prventative that may help me lose weight.
Doctor :   well Bupropion is a typical antidepressant and it has shown positive weight loss results in people
Doctor :   but you are already on it
User :   I dont currently take it. What are some other alternatives?
Doctor :   there is one more called reboxetine but that works by decreasing your appetite . these are all proscription medications and you have to only take them under medical supervision
Doctor :   prescription **
Doctor :   otherwise its not safe i hope you understand thart
Doctor :   that **
User :   Yes I understand. Thank you.
Doctor :   Your most welcome
Doctor :   Take care of your self and thank you for consulting me
Doctor :   Is there anything else i can help you with ?
User :   Yes. My mgraines.
Doctor :   ok
Doctor :   so you left topamax ?
User :   I currently and prescribed 6 norco per day; topamax lost its effectiveness with my body for some reason. I havw not discovered anything that worked like it did.
Doctor :   since when you have been experiencing you have lost its effectiveness ?
User :   I discoerec it stopped working in June of 2009.
User :   discovered*; excuse me.
Doctor :   you are already on lot of drugs and any change in regime is only considered safe once you talk to the physician who is taking care of you
Doctor :   Its for your own good as we don't want any unsafe drug interactions
User :   I currently tke norco PRN, ritalin 4 times per day andbactrim. I o not take the antidepressants as prescribed.
Doctor :   Ok naratriptan
Doctor :   is given for migraine
User :   triptans do not respond to my migraines.
Doctor :   Migergot
Doctor :   but they are less effective
User :   Wht class od drugs is that medication in?
Doctor :   Ergot
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor